Advanced Search

Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2009 February;144(1) > Giornale Italiano di Dermatologia e Venereologia 2009 February;144(1):97-100

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEGIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases

Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014

Frequency: Bi-Monthly

ISSN 0392-0488

Online ISSN 1827-1820

 

Giornale Italiano di Dermatologia e Venereologia 2009 February;144(1):97-100

    CASE REPORTS

Chemotherapy-induced persistent serpentine supravenous hyperpigmented eruption and persistent supravenous erythematous eruption: case report

Marongiu P. 1, Lissia A. 2, Cottoni F. 1

1 Institute of Dermatology University of Sassari, Sassari, Italy
2 Institute of Anatomy and Pathological Histology University of Sassari, Sassari, Italy

This paper presents the case of an 85-year-old male affected by classic Kaposi’s sarcoma (CKS) since 1994. The disease was widespread over much of the skin surface. Since 1995 the patient had undergone several chemotherapy treatments with good, but not lasting results. Due to a worsening in the pathology, in October 2005 the patient was prescribed a further cycle of vinorelbine. Twenty-four hours after the first infusion, followed by isotonic sodium chloride solution vein wash, a supravenous serpentine erythematous lesion appeared directly above infusion site. The lesion extended centripetally from the injection point and involved the whole supravenous area. Over the following days, a gradual variation in lesion colour, from erythematous to hyperpigmented, was observed. Given this clinical and histological picture, the diagnosis of persistent serpentine supravenous hyperpigmented eruption (PSSHE) was made. Draft of a rare secondary effect whose pathogenesis still remain to explain. The literature holds reports of another skin manifestation with similar supravenous characteristics: persistent supravenous erythematous eruption (PSSE), clinical entity that enters in differential diagnosis with the PSSHE. Many of the drugs used in chemotherapy have been indicated as responsible for these peculiar side-effects. To the authors’ knowledge, the literature reports only one PHSSE case induced by i.v. vinorelbine infusion.

language: English


FULL TEXT  REPRINTS

top of page